I've been on 25 mg of Seroquel daily as a mood stabilizer (anxiety, amongst other things) for 10 months and I'm about to ween myself off of them. I still have a month's supply and my general doctor told me previously to take one pill every other day to see how that goes.
I started Seroquel with my medical doctor, then later saw a psychiatrist. I will be seeing my psychiatrist at the end of the month to refill my Valium (as needed) and to get another refill of Seroquel. It's also 5 a.m. and I can't sleep, so I'd imagine that I'd also need some kind of sleeping pill (I've missed a pill before and I could not sleep).
How long should this take, for me to get Seroquel out of my system? What kind of side effects should I expect?
25 mg. is the smallest dose of Seroquel available and is a subclinical dose but you have to follow your psychiatrist's instructions but it should not be a big deal. If the insomnia doesn't go away in time you could ask your psychiatrist about Rozerem which is a sleep aide that is an FDA approved medication that is safe and non addictive and works like melatonin to adjust the sleep cycle.
why would you want to ween off from seroquel. it's a God send for me. I am similarly on 25mg and it's great, I believe the only drug i take which i am convinced of. Help me sleep, removes anxiety and above all the mixed states (horrible)
You're right. Seroquel has been a God send for me too, but there are a few things I worry about:
The major anxiety triggers that I've had are no longer present. For example, being in college was stressful for me, but I graduated three weeks ago. I was unhappy in my 7.5 year marriage, but I left my husband two months ago.
Also, I've gained about 15 pounds on Seroquel because it has increased my appetite and I'm afraid of the diabetes risk because diabetes runs in my family. Also, I'm worried about its long-term effects on my liver. I also drink more wine than I did before because I go out and socialize more.
Seroquel is also expensive. Even with my insurance, I'm paying about $50 per month, along with my birth control, I'm paying about $100 per month on medication.
As long as I have Valium on stand-by for hairy situations, I think I'd be okay.
It's not a matter of not having stress anymore, it's whether you need an MS or not and the 25mg of seroquel does it for you at least. If you are not bipolar then I totally agree with you, but if yu are one then it's a different issue altogether. If you are BP then you shall need an MS whether an AP like seroquel or an AC like lamictal say etc... So your doctor must have a point to allow you to stop seroquel
I remember in 2006 I finished college and i went to my pdoc saying anxiety is off and no stresses so i want to stop the med (i was dx OCD then) i was taking risperidone and anafranil (an AD) so the stupid fellow said OK, I asked which to ween off from 1st he said the atypical so i stopped the risperidone. The guy then left to the gulf area for more money. In fact i was OK as i was taking my AD, until after 3 months i turned manic and went back to him he said i am BP i said how can i turn from OCD to BP he replied that psych illness change course. Of course this is stupidity, it's like a drug makes a man suffering from coronary heart to change to arthritis. Later of course I understood how i was misdignosed and that i must have had affective disorder.
So if you feel you don't need an AD then simply you are not BP, because you have to manifest both symptoms of depression then hypomanic etc.. and that it's the MS which stabilizes you. From your post I don't see that you are BP only that the stresses are gone so yu better stop seroquel !!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.